MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5ck2x.(b)(4).Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage with an ecr45g reload (b) not loaded in the device.This reload was received fully fired.Additionally, one ecr45w reload (c) was received, this reload was received fully fired, another ecr45w reload (d) was received partially fired 1/10.Upon evaluation of the reload (d) the one-piece sled was noted to be damaged.No obvious damage to the reload deck was noted, which suggests the reload, may not have been fired over a hard object.As additional testing, the device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.The damage to the one-piece sled has been correlated to the design.This product issue will be addressed through ethicon endo surgery¿s quality system.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the left lung tumor resection surgery, could not fire when severing pulmonary tissue on the 2nd firing.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11693178
Report Number3005075853-2021-02116
Device Sequence Number11547811
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberPCE45A
Device Catalogue NumberPCE45A
Device Lot NumberU9468H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/20/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45G.; ECR45W X2.